MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® LAG SCREW 12.7MM THREAD/90MM; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® LAG SCREW 12.7MM THREAD/90MM; APPLIANCE,FIXATION,NAIL
Model Number 280.900
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.(b)(4).A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during hip case on (b)(6) 2019, the surgeon inserted 90mm dynamic hip and condylar screw system (dhs/dcs) lag screw then proceeded to put a plate over the lag screw but the plate would not fit over the lag screw.The surgeon extracted the lag screw of the patient and checked again if the lag screw would fit through the plate but it did not.He ended up using 85mm lag screw and everything fit together perfectly.There was a surgical delay of 20 minutes.Procedure was successfully completed with no issue.Patient status is unknown.Concomitant device reported: unknown plate (part #: unknown, lot #: unknown, quantity 1).This report is for one (1) dhs®/dcs® lag screw 12.7mm thread/90mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 280.900; lot: h357164, part manufacturing date: may 01, 2017; manufacturing site: elmira; part expiration date: n/a; nonconformance noted: n/a.A review of the device history record (dhr) revealed no complaint related anomalies.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h209599 met all specifications with no issues documented that would contribute to this complaint condition.Visual inspection: visual inspection of the returned dhs/dcs screw performed at customer quality (cq) observed no damage or abnormalities that would contribute to the reported complaint condition.A functional test to replicate the reported complaint condition was not able to be performed at cq because only the screw was returned; the plate involved in the event was not returned.The received condition does not agree with the complaint description.The complaint is not confirmed.Dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows lot h357164 of dhs/dcs lag screws was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Document/specification review: dhs/dcs screw design drawing was reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the shaft diameter measured within specification.The shaft flat to flat width measured within specification.Investigation conclusion: a definitive assignable root cause for the reported condition could not be determined based on the provided information.The reported complaint condition was not able to be confirmed or replicated at cq and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® LAG SCREW 12.7MM THREAD/90MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8346101
Report Number2939274-2019-56506
Device Sequence Number11367338
Product Code KTT
UDI-Device Identifier10886982176318
UDI-Public(01)10886982176318
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K791619
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number280.900
Device Catalogue Number280.900
Device Lot NumberH357164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Initial Date Received by Manufacturer 01/27/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;